Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 62, NWS Springfield, MO

September 15, 2025Texas County, Missouri

NWS Springfield, MO issued this flash flood warning at Sep 15, 2025, 3:26 PM CDT for Texas County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2025, 3:26 PM CDT (20:26 UTC)
Expired
Sep 15, 2025, 7:30 PM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Texas County, MO

The radar

The Springfield radar (KSGF), 144 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
492 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1644 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

036 
WGUS53 KSGF 152026
FFWSGF
MOC215-160030-
/O.NEW.KSGF.FF.W.0062.250915T2026Z-250916T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
326 PM CDT Mon Sep 15 2025

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  East Central Texas County in south central Missouri...

* Until 730 PM CDT.

* At 326 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3.5 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Raymondville and Yukon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3742 9175 3741 9171 3725 9172 3726 9189
      3747 9191 3746 9178 3743 9176

FLASH FLOOD...RADAR INDICATED

$$

EW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 2:39 PM CDT, 47 minutes earlier. Its key messages:

  • Scattered thunderstorms will continue to develop mainly along and east of Highway 65 through early this evening. Gusty winds up to around 50 mph will be possible with a few of the strongest storms this afternoon.
  • Scattered storms will occur again on Tuesday, mainly along and west of Highway. Downburst wind gusts up to 40-50 mph could occur with a few of the stronger storms.
  • Hot weather continues through Wednesday then a cold front will bring temperatures closer to normal Thursday into the weekend.
  • A cold front will move through the region on Thursday with better rain chances (40-70%). Lingering low rain chances continue into the weekend.
Area forecast discussion, Sep 15, 2:39 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
239 PM CDT Mon Sep 15 2025

.KEY MESSAGES...

- Scattered thunderstorms will continue to develop mainly along
  and east of Highway 65 through early this evening. Gusty
  winds up to around 50 mph will be possible with a few of the
  strongest storms this afternoon.

- Scattered storms will occur again on Tuesday, mainly along
  and west of Highway. Downburst wind gusts up to 40-50 mph
  could occur with a few of the stronger storms.

- Hot weather continues through Wednesday then a cold front
  will bring temperatures closer to normal Thursday into the
  weekend.

- A cold front will move through the region on Thursday with
  better rain chances (40-70%). Lingering low rain chances
  continue into the weekend.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 238 PM CDT Mon Sep 15 2025

The area remains between low pressure over the plains and one
over the southeast U.S. A warm air mass remains in place over
the area as highs in the lower 90s will occur today and again on
Tuesday across the area. Scattered storms have develop across
the eastern Ozarks this afternoon. The activity will continue to
develop and occur this afternoon into early evening mainly
along and east of Highway 65 today. The activity will start to
dissipate and decrease in coverage near sunset. Some uncapped
MUCAPE will remain in place across the area this evening but
lift will be much more limited this evening into tonight.
Therefore most locations should remain dry, but there will be a
low chance (<15%) for some isolated showers and storms tonight.

An unstable air mass in in place across the area, but wind shear
is weak so the storms are pulse in nature. The storm motion
will be slow and with precipitable water values around 1.5 to
1.75" across the area will allow for some brief heavy down
pours with the storms. There could also be a few strong to
marginally severe storms today with wind gusts the main risk
with a few of the strongest storms. The peak will be now through
around 5pm then the intensity and coverage should gradually
weaken/decrease with loss of surface heating.

The warm conditions will remain over the area again on Tuesday
with highs once again warming into the lower 90s. Scattered
storms are expected to develop again on Tuesday, mainly along
and west of highway 65 during the afternoon hours as instability
increases and the cap weakens. Brief down pours and localized
gusts winds up to 50 mph will be possible with a few of the
strongest storms Tuesday afternoon.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 239 PM CDT Mon Sep 15 2025

An upper level trough will move east across the plains mid week
and the region late week. Warmer conditions will occur again on
Wednesday ahead of the trough. Some scattered showers and storms
will be possible again on Wednesday, but coverage may be less
than today and tomorrow. A front will move through Thursday into
Thursday night, shower and storm chances (40-70%) will occur
with the front as it slowly moves through the region. Cooler
weather will occur behind the front with highs in the upper 70s
to the lower 80s will occur Thursday into the weekend. The
upper level trough will slowly move across the region allowing
some lingering showers to occur at times Friday into the
weekend.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1243 PM CDT Mon Sep 15 2025

Scattered showers and storms are developing across portions of
the area early this afternoon and will continue to develop
across portions of the area into the early evening hours then
coverage will decrease this evening. There is a low chance for
some isolated convection developing late tonight into early
Tuesday morning. Additional scattered showers and thunderstorms
will develop late Tuesday morning and especially the afternoon
hours Tuesday. A brief low visibilities due to rainfall,
lightning, and may gusty winds of 20 to 30kt will be possible
with any of the scattered storms this afternoon into early this
evening. Outside thunderstorms winds should generally be light
and variable.

&&

.CLIMATE...
Issued at 152 PM CDT Thu Sep 11 2025

Values listed below are for sites where the forecast is within
5 degrees of a record.

Record High Temperatures:

September 16:
KSGF: 95/2019
KVIH: 96/1954

September 17:
KSGF: 96/1953

Record High Minimum Temperatures:

September 15:
KSGF: 74/1936

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Wise
CLIMATE...Nelson
Hazardous weather outlook, Sep 15, 1:16 PM CDT, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
116 PM CDT Mon Sep 15 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161830-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
116 PM CDT Mon Sep 15 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Marginal thunderstorm wind damage risk.
  Limited lightning risk.

DISCUSSION...

Scattered thunderstorms will continue to develop this afternoon
into early this evening, with the best coverage generally along
and east of Highway 65. Brief heavy downpours and lightning will
occur with the storms. There will be the potential for some
strong to marginally severe storms with this activity this
afternoon. Damaging wind gusts will be the primary risk with a few
of the strongest storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered afternoon thunderstorms will be possible again Tuesday
before more widespread rain arrives Wednesday through late week.
Total rainfall amounts are expected to remain low.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

In the hours before

Special weather statement, Sep 15, 2:30 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Springfield MO
230 PM CDT Mon Sep 15 2025

MOZ058-070-071-152000-
Maries MO-Phelps MO-Pulaski MO-
230 PM CDT Mon Sep 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MARIES...
NORTHEASTERN PULASKI AND NORTHERN PHELPS COUNTIES THROUGH 300 PM
CDT...

At 230 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dixon, or 14 miles northwest of Rolla, moving southwest at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rolla, St. Robert, Dixon, Crocker, Doolittle, Newburg, Northwye,
Devil's Elbow, and Jerome.

This includes Interstate 44 between mile markers 162 and 169, between
mile markers 171 and 180, and between mile markers 184 and 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3792 9162 3777 9208 3799 9231 3802 9223
      3802 9219 3804 9218 3815 9189
TIME...MOT...LOC 1930Z 043DEG 20KT 3804 9200

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Price
Special weather statement, Sep 15, 2:32 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Springfield MO
232 PM CDT Mon Sep 15 2025

MOZ055-068-152000-
Benton MO-Hickory MO-
232 PM CDT Mon Sep 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HICKORY AND SOUTH
CENTRAL BENTON COUNTIES THROUGH 300 PM CDT...

At 232 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hermitage. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Truman Lake, Hermitage, Preston, Cross Timbers, and Fristoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3796 9314 3790 9331 3797 9343 3813 9340
      3815 9324 3809 9314
TIME...MOT...LOC 1932Z 195DEG 3KT 3798 9328

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Price
Special weather statement, Sep 15, 2:55 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Springfield MO
255 PM CDT Mon Sep 15 2025

MOZ079-080-152015-
Dallas MO-Polk MO-
255 PM CDT Mon Sep 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DALLAS AND
NORTHEASTERN POLK COUNTIES THROUGH 315 PM CDT...

At 255 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Buffalo, moving south at 5 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Buffalo, Polk, Urbana, Halfway, Louisburg, Foose, Goodson, and
Pumpkin Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3779 9305 3767 9305 3756 9307 3755 9327
      3763 9332 3779 9330 3781 9326 3780 9319
      3783 9319 3784 9317
TIME...MOT...LOC 1955Z 359DEG 5KT 3772 9319

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Price
Special weather statement, Sep 15, 2:59 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Springfield MO
259 PM CDT Mon Sep 15 2025

MOZ058-071-152015-
Maries MO-Phelps MO-
259 PM CDT Mon Sep 15 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN MARIES AND NORTHWESTERN
PHELPS COUNTIES THROUGH 315 PM CDT...

At 258 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Freeburg to Rolla. Movement was south at 5
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rolla, Belle, Doolittle, Vienna, Vichy, and Northwye.

This includes Interstate 44 between mile markers 184 and 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3827 9164 3816 9164 3815 9163 3796 9166
      3787 9185 3829 9205 3829 9165
TIME...MOT...LOC 1958Z 020DEG 5KT 3827 9187 3796 9175

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Price
Special weather statement, Sep 15, 3:02 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
302 PM CDT Mon Sep 15 2025

MOZ055-068-152015-
Benton MO-Hickory MO-
302 PM CDT Mon Sep 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HICKORY AND
SOUTHWESTERN BENTON COUNTIES THROUGH 315 PM CDT...

At 302 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Wheatland, or 7 miles northwest of Hermitage, moving
east at 5 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Truman Lake, Hermitage, Wheatland, Cross Timbers, Quincy, and
Fristoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3811 9321 3798 9321 3791 9338 3797 9351
      3812 9350 3819 9337
TIME...MOT...LOC 2002Z 251DEG 6KT 3804 9340

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Price
Special weather statement, Sep 15, 3:16 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Springfield MO
316 PM CDT Mon Sep 15 2025

MOZ058-071-152045-
Maries MO-Phelps MO-
316 PM CDT Mon Sep 15 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN MARIES AND NORTHWESTERN
PHELPS COUNTIES THROUGH 345 PM CDT...

At 316 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Freeburg to near Rolla. Movement was
southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Rolla, Belle, Doolittle, Vienna, Newburg, Northwye, and Vichy.

This includes Interstate 44 between mile markers 177 and 179, and
between mile markers 184 and 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3792 9165 3786 9190 3829 9203 3829 9166
      3828 9166
TIME...MOT...LOC 2016Z 055DEG 7KT 3827 9190 3791 9179

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Price

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 2:31 AM CDTFlash Flood WarningSGFShannon4 hr
Sep 15, 4:34 AM CDTFlash Flood WarningSGFShannon, Texas3 hr
Sep 15, 1:24 PM CDTSpecial Weather StatementSGFLaclede36 min
Sep 15, 1:31 PM CDTSpecial Weather StatementSGFWright29 min
Sep 15, 1:39 PM CDTSpecial Weather StatementSGFWright36 min
Sep 15, 2:07 PM CDTSpecial Weather StatementSGFShannon23 min
Sep 15, 2:20 PM CDTSpecial Weather StatementSGFTexas25 min
Sep 15, 2:29 PM CDTSpecial Weather StatementSGFDallas16 min
Sep 15, 2:30 PM CDTSpecial Weather StatementSGFPhelps30 min
Sep 15, 2:32 PM CDTSpecial Weather StatementSGFHickory28 min
Sep 15, 2:41 PM CDTSevere Thunderstorm WarningSGFShannon, Texas34 min
Sep 15, 2:55 PM CDTSpecial Weather StatementSGFDallas20 min
Sep 15, 2:59 PM CDTSpecial Weather StatementSGFMaries16 min
Sep 15, 3:02 PM CDTSpecial Weather StatementSGFHickory13 min
Sep 15, 3:13 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Texas32 min
Sep 15, 3:16 PM CDTSpecial Weather StatementSGFMaries29 min
Sep 15, 3:31 PM CDTAreal Flood AdvisorySGFPhelps4 hr
Sep 15, 4:17 PM CDTSpecial Weather StatementSGFLawrence13 min
Sep 15, 4:25 PM CDTSpecial Weather StatementSGFDade20 min
Sep 15, 4:35 PM CDTAreal Flood AdvisorySGFMaries3 hr
Sep 15, 4:35 PM CDTSevere Thunderstorm WarningSGFOregon25 min
Sep 15, 4:48 PM CDTSpecial Weather StatementSGFDade, Lawrence27 min
Sep 15, 4:52 PM CDTAreal Flood AdvisorySGFDent3 hr
Sep 15, 5:07 PM CDTSpecial Weather StatementSGFLawrence23 min
Sep 15, 5:25 PM CDTSpecial Weather StatementSGFGreene20 min
Sep 15, 5:28 PM CDTSevere Thunderstorm WarningSGFChristian, Greene32 min
Sep 15, 5:46 PM CDTAreal Flood AdvisorySGFGreene3 hr
Sep 15, 6:00 PM CDTSpecial Weather StatementSGFCedar30 min

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.